MAUDE Adverse Event Report: K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE 4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE 4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04014DA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported a fractured ozark screw at c4 approximately seven months after implant.Revision surgery has not been scheduled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Inspection of the device was not possible as it remains implanted in the patient.A review of device history records could be not performed as the subject lot number was provided.A review of complaint history for this catalogue number identified no adverse trends.The patient was implanted with hardware on (b)(6) 2019.The construct was composed of a three (3) level plate, eight (8) screws, and bone graft.Upon review of the provided radiographic image, the reported fracture was confirmed.The construct spanned from c4 to c7.The fracture appears to have occurred at the superior-most level of the construct (c4).It was communicated that the implanted bone graft (non-stryker product) at c4/c5 had fractured, and 2-3 mm of plate subsidence was observed.The patient has been on testosterone for 5 years and it is possible that the patient had poor bone density.Evidence of fusion cannot be confirmed in the provided image.It is likely that the cause of the observed issue was multifactorial.The fracture of the bone graft and subsidence in the superior level may have created unanticipated loading at c4.Lack of arthrodesis in those levels could have contributed to the observed fracture as well.According to the ozark surgical technique, if healing is delayed or does not occur, the implant could break, bend, or loosen.

Brand Name
SELF-STARTING, VARIABLE SCREW; SIZE 4.0X14 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11398368
Report Number3004774118-2021-00063
Device Sequence Number3381861
Product Code KWQ
UDI-Device Identifier10888857393363
UDI-Public10888857393363
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04014DA
Device Catalogue Number8801-04014DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1